I have a mild form of Cerebral Palsy. It is confined to the lower extremities. At about 10 years old (now I'm almost 38) I began having tachycardia episodes, which had all the cassic signs of panic attacks. I started a beta blocker (inderal) at age 10 and have been on one form or another ever since. I am now on atenolol. My question is: Does CP contribute to general anxiety in a physiological and/or physchological sense? After having spent the last ten years on a single dose, and having tense afternoons and evenings, and I experience other symptoms as well, like random BP and heart rate spikes and tremors. it was suggested that I try doubling the dosage to 25 mg 2x daily. The anxiety and nervousness and agression subsided almost instantly. Literally within hours.
Is it possible/likely that I was just developing tolerance for that dosage and that as I broke through it in the afternoon, I'd have more episodes of anxiety and aggressive behavior?
Could this explain my hitherto unexplainable irritability and aggression? I literally never have it during the efficacious period. I take it at 8 AM and work till 3 PM. By the time I get home at 3:30, it has worn off and I am tense, irritable and tend to lash out irrationally. Since I doubled the dose, I've had none of this. I even went off and on to test the hypothesis. If I don't take the double dose, I'm a grouch. Is there some underlying issue with CP that effects the CNS and causes elevated adrenals?
The most recent tests are looking for Pheochromocytosis, but would Atenolol dosage become ineffective with such regularity?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.